Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 93, NWS Bismarck, ND

July 8, 2000Golden Valley County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 8, 2000, 8:00 AM MDT for Golden Valley County, North Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 8, 2000, 8:00 AM MDT (14:00 UTC)
Expired
Jul 8, 2000, 8:45 AM MDT
In force
45 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Golden Valley County, ND

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 2.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2000-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2000-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WUUS53 KBIS 081400
SVRBIS
NDC033-081445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
800 AM MDT SAT JUL 8 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GOLDEN VALLEY COUNTY IN SOUTHWEST NORTH DAKOTA

* UNTIL 845 AM MDT

* AT 800 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES NORTHWEST OF BEACH...OR ABOUT 68 MILES
  WEST OF DICKINSON...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEACH AT 810 AM MDT
  SENTINEL BUTTE AT 825 AM MDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4711 10422 4694 10429 4675 10365 4703 10368

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:00 AM MDT, 6 hours earlier.

Area forecast discussion, Jul 8, 2:00 AM MDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT SAT JUL 8 2000

SURFACE FRONT MEANDERS EAST AND WEST FROM SURFACE LOW ALONG MONTANA
AND WYOMING BORDER. CONVECTION STILL CONTINUES TO DEVELOP IN AN ARC
THROUGH CENTRAL MONTANA NORTH OF FRONT. SO FAR THIS CONVECTION IS
WEAKENING AS IT MOVES NORTHEAST TOWARD THE WESTERN BORDER...THOUGH
NEXT CELL APPEARS MORE PERSISTENT. WEAK CONVECTION ALSO ALONG AND
NORTH OF ND/SD BORDER...ONCE AGAIN NORTH OF FRONT AND IN SOUTHWEST TO
WEST CENTRAL COUNTIES. AGAIN CONVECTION IS WEAK BUT MAY BACK BUILD
IN CWA. WILL CONTINUE BASIC TREND OF ONGOING FORECAST WITH WORDING
CHANGES. FOG WIDESPREAD SOUTHEAST ZONES BUT NOT TO ADVISORY LEVELS.
FLOW WILL VEER MORE WESTERLY ACCORDING TO YTDYS MRF AND THIS MORINGS
ECMWF BY LATE IN EXTENDED BUT WILL NOT CHANGE EXTENDED AT THIS TIME.

.BIS...NONE.
HW

In the hours before

Special weather statement, Jul 8, 4:15 AM MDT, 3 hours 45 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081600-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
515 AM CDT SAT JUL 08 2000

FORECAST...SCATTERED THUNDERSTORMS WILL MOVE FROM WEST TO EAST THIS
MORNING. THEN SKIES WILL BECOME PARTLY SUNNY FROM THE WEST AND
THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS EVENING.

DISCUSSION...AN UPPER LEVEL RIDGE CONTINUES IN PLACE OVER THE
CENTRAL U.S. WITH WESTERN NORTH DAKOTA IN SOUTHWEST FLOW ALOFT. WEAK
LOW PRESSURE WAS LOCATED SOUTH OF THE STATE WITH SURFACE BOUNDARIES
EXTENDING EAST AND WEST OF THE LOW. THE LOW PRESSURE
SYSTEM...COMBINED WITH AN UNSTABLE AIR MASS IN PLACE AND AN UPPER
LEVEL DISTURBANCE MOVING INTO THE STATE FROM MONTANA TONIGHT MAY
TRIGGER SEVERE THUNDERSTORMS THIS EVENING AND INTO TONIGHT.

WEATHER SPOTTERS MAY BE NEEDED ACROSS WESTERN AND CENTRAL NORTH
DAKOTA THIS EVENING AND TONIGHT.

THIS PRODUCT IS FOR PLANNING PURPOSES ONLY. STAY TUNED TO NOAA
WEATHER RADIO FOR UPDATED FORECASTS.

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.